My daughter is on amoxicillin and has developed quite a diaper rash. She is 5 months old and has never had one before. Has this happened to anyone else... any suggestions??
Join Circle of Moms
Sign up for Circle of Moms and be a part of this community! Membership is just one click away.Join Circle of Moms
Jamie - posted on 04/21/2009
My pediatrician told us to give Quinn probiotics called Culturelle (found in any drugstore or large supermarker). It's appropriate for any age, child to adult, and help with the side effects of antibiotics, including stomach upset, riotous diaper rashes, etc. Worked for us. You just add it to food or liquid (cannot be WARM...kills the probiotics), and you give it once a day. Hope it works!
Jessica - posted on 04/20/2009
The first time my son was given Amoxicillin the doctor warned me that it can cause a diaper rash. I didn't heed his warning as much as I should have and a day or two later I was changing a wet diaper and he was sreaming in pain from the rash. From then on I use either A&D or Desitin cream every diaper change (from day one) until he is through the antibiotics.
Emma - posted on 04/17/2009
my son leo also had a bad nappy rash when he was on antibiotics the nurse precribed caneston for a fungal nappy rash on a tube of caneston it says it is for thrush and fungal nappy rashes it worked for us and the rash was calming down after the first application hope this helps
Charlotte - posted on 03/26/2009
Its as Carolynne said - the antibiotic basically kill off all the bacteria in your body - even friendly ones and so the other micro-organism we all have - yeast/thrush - begins to thrive as it no longer has the bacteria around to keep it in check. Some thrush cream should do the trick - but I am VERY surprised your doctor did not think to prescribe some at the same time as the antibiotics. A natural alternative is plain yogurt by the way - you can smear a little on the rash - and it will help soothe the rash and also introduce friendly bacteria to kill off the yeast.
Jessica - posted on 03/25/2009
Thanks everyone for your help! A doctor friend I have said to try Dr. Smith's diaper ointment... hope it works!! I also have a call into the doctor. This diaper rash thing is worse than being sick!! :)
Sara - posted on 03/25/2009
My pediatrician told me to put Maalox on it (liquid, not mint flavor-it burns) to dry and then cover that with vasaline. The antacid helps to dry up the rash. If that doesn't clear it up, it could be a yeast infection, you should talk to your doctor about that! Hope that helps!
Carolynne - posted on 03/25/2009
Both my son and I were on antiboitics when we were in the hospital, and they told us to watch for a yeast infection (basically a diaper rash) in the diaper area because antiboitics can cause yeast infections easily. We had to take him to his peditrician to get a cream. You may be able to call them to get something over the counter.